Delaware, 2012

Flood in Delaware, June 12 to 13, 2012

June 12 to 13, 2012 · NWS PHI · 1 event in 1 county or zone

Bands of heavy rain associated with a low pressure system that formed on a cold front caused poor drainage, roadway and some river flooding across New Castle County that started during the evening on the 12th. m.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Bands of heavy rain associated with a low pressure system that formed on a cold front caused poor drainage, roadway and some river flooding across New Castle County that started during the evening on the 12th. Event precipitation totals averaged between 1.5 and 4 inches, most of which fell between 5 p.m. EDT and 11 p.m. EDT on the 12th. The heaviest rain fell across the Chesapeake and Delaware Canal.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 12, 9:47 PM EST, 16 minutes earlier.

Area forecast discussion, Jun 12, 9:47 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1047 PM EDT TUE JUN 12 2012

.SYNOPSIS...
A COLD FRONT FROM SYRACUSE NEW YORK INTO LOW PRESSURE NEAR WASHINGTON
DC WILL REACH THE EAST COAST WEDNESDAY MORNING AS THE LOW ORGANIZES
NEAR DELMARVA. THE LOW AND FRONT WILL SAG SLOWLY SOUTHEASTWARD AND
OFFSHORE OFF THE CAROLINAS BY THURSDAY. STRENGTHENING HIGH PRESSURE
IN SOUTHEAST CANADA WILL BE THE PRIMARY INFLUENCE FOR OUR AREA
LATER THURSDAY THROUGH THIS COMING WEEKEND AND POSSIBLY INTO EARLY
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
MAX RFALL REPORT SO FAR AS OF 10 PM IS ABOUT 2 INCHES IN NW CUMBERLAND
COUNTY NJ...MAYBE A BIT LESS THAN THE STP/STA INDICATED 3 TO 4 INCHES
ON OUR DIX RADAR. RADAR APPEARS TO BE OVERESTIMATING BUT ITS POSSIBLE
3 INCHES HAS OCCURRED IN THE MAX AXIS ACROSS SE SALEM COUNTY TO
NORTHERN CUMBERLAND COUNTY NJ VICINITY HANCOCKS BRIDGE TO SEABROOK
FARMS. FORTUNATELY MUCH OF THIS REGION IS GRIDDED DRY AND CAN
HANDLE ALMOST 3 INCHES IN 1 HR. WE'RE MONITORING COOCHS BRIDGE
RAPID RISES IN NORTHERN NEW CASTLE COUNTY WHERE A WARNING MAY BE
ISSUED SHORTLY.

THE LARGEST BATCH OF HEAVY RAIN IS MOVING ACROSS THE DELAWARE
RIVER INTO NEW JERSEY LATE THIS EVENING.

PRECIPITABLE WATER VALUES CONTINUE IN THE 1.60 TO 1.80 INCH RANGE
IN THE AIRMASS AHEAD OF THE FRONT. THIS COULD FULL SOME LOCALLY
HEAVY RAIN ACROSS NEW JERSEY THROUGH ABOUT 0600 UTC.

FLOOD ADVISORIES AND POSSIBLY 1 SMALL STREAM FLOOD WARNING MAY BE
ISSUED FOR THE OVERNIGHT.

MOST OF THE RAIN SHOULD BE EAST OF THE NEW JERSEY COAST BY ABOUT
0900 UTC. THE SURFACE FRONT IS STILL BACK OVER WEST CENTRAL
PENNSYLVANIA...AND PROBABLY TAKES THE REST OF THE NIGHT TO REACH
NEW JERSEY. BASED ON THIS...NOT MUCH CHANGE WAS MADE TO THE
TEMPERATURE FORECAST OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
LOW PRESSURE SITTING OFF THE DELMARVA COAST DURING THE DAY WILL MOVE
SLIGHTLY TO THE SOUTHEAST DURING THE DAY. WE WILL SEE WINDS BACK
FROM THE WEST TO A MORE NORTHEASTERLY FLOW...ONCE AGAIN. AS OF NOW
SKIES WILL BEGIN TO CLEAR FROM WEST TO EAST DURING THE DAY EXCEPT
NEAR THE COAST WHERE THE ONSHORE FLOW WILL KEEP CLOUDS AROUND. THE
PRECIPITATION WILL ALSO COME TO AN END BY MID-DAY FROM WEST TO EAST
AS THE LOW CHURNS ACROSS OUR COASTAL WATERS. THERE IS STILL A CHANCE
THAT WITHIN THE MOIST NORTHEAST FLOW WE COULD SEE SOME LIGHT SHOWERS
ALONG THE COAST AS THE MID-LEVEL TROUGH PULLS THROUGH THE REGION.

TEMPERATURES WILL BE IN THE UPPER 70S TO LOW 80S ACROSS THE REGION,
AGAIN EXCEPT FOR DOWN THE SHORE WITH THE ONSHORE FLOW. WINDS WILL
ALSO BE GUSTY DURING THE AFTERNOON HOURS AS HIGH PRESSURE MOVES DOWN
FROM THE NORTHWEST AND WITH THE LOW OFF THE COAST, THE PRESSURE
GRADIENT BEGINS TO TIGHTEN.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
THE PERIOD BEGINS WITH THE COLD FRONT MOVING OFFSHORE. AFTER THAT,
BIG SURFACE HIGH PRESSURE WITH A LOT OF TEETH LOOKS LIKE IT'S GOING
TO ANCHOR ITSELF ACROSS THE REGION THROUGH MUCH OF THE PERIOD.

IN THE MID-LEVELS, A RIDGE WILL EXTENT FROM TEXAS TO MAINE EARLY IN
THE PERIOD. TOWARD THE LATTER HALF, THE RIDGE WEAKENS OVER THE DEEP
SOUTH BUT REMAINS IN THE NORTHEAST HELPING TO FORM A REX BLOCK.

THE REGION WILL SEE LOWER HUMIDITY LATE THIS WEEK, BUT SHOULD TRANSITION
TO SOMETHING MORE STICKY TOWARD THE END OF THE PERIOD.

TEMPERATURES WILL MAINLY BE AT OR BELOW NORMAL THROUGH THE PERIOD.
NO MAJOR HEAT TO SPEAK OF.

WINDS WILL START OFF FROM THE NORTHEAST, TURN MORE EASTERLY OVER THE
WEEKEND, AND THEN GO MORE SOUTHEASTERLY LATE IN THE PERIOD. THE
FETCH LOOKS PRETTY GOOD AT TIMES.

WHILE WE'RE CONFIDENT THAT THIS PERSISTENT ONSHORE FLOW IS GOING TO
HELP HOLD TEMPERATURES DOWN DURING THIS PERIOD, WE'RE NOT SO
CONFIDENT HOW IT'S GOING TO AFFECT OUR SKY COVER NOR THE EXTENT OF
ANY LIGHT PRECIPITATION, BUT RIGHT NOW WE FEEL THAT WE COULD VERY
WELL SEE A STRING OF CLOUDY LATE NIGHTS/EARLY MORNINGS. DURING THE
DAY TIME HOURS, PARTLY SUNNY SKIES LOOK LIKE A GOOD BET WITH THE LOW
LEVEL MOISTURE IN PLACE.

CURRENT THINKING IS THAT WE'LL STILL HAVE SOME CLOUD COVER AROUND
WEDNESDAY NIGHT WITH THE DEPARTING FRONT. THURSDAY NIGHT DOESN'T
LOOK BAD AS IT WILL BE IN TRANSITION. FRIDAY NIGHT, SATURDAY NIGHT,
SUNDAY NIGHT, AND MONDAY NIGHT ALL SHOW SIGNS OF AT LEAST SOME CLOUD
COVER WITH INCREASING MOISTURE, HIGH PRESSURE ALOFT, AND A RECURRING
LOW LEVEL INVERSION. FOR NOW WILL SHOW AN INCREASE IN CLOUDS IN
THE GRIDS, BUT HOLD OF ON THE DRIZZLE IDEA.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THROUGH 12Z...CURRENTLY MVFR CONDS IN SHOWERS OCNLY IFR. A MORE
WIDESPREAD IFR CONDITION IN ST/FOG MAY DEVELOP FOR SEVERAL HOURS
IN THE FRONTAL ZONE AFTER THE PRIMARY RAIN SHIFTS TO THE EAST.
THEN AS THE NNW WIND INCREASES TOWARD MORNING WEST TO EAST BETWEEN
0800 UTC AND 1200 UTC WEDNESDAY CONDS WILL IMPROVE TO MVFR...EAST
LEAST IN E PA.

VFR CONDITIONS ARE EXPECTED AT KRDG AND KABE WEDNESDAY...AS THESE
LOCATION SEE THE CLEARING FIRST. FURTHER EAST...MVFR CEILINGS SHOULD
GIVE WAY TO VFR CEILINGS FROM WEST TO EAST BETWEEN 1300 AND 1600 UTC
(WITH KPHL GOING VFR BETWEEN 1500 AND 1600 UTC WEDNESDAY). NORTHERLY
WINDS WILL GUST TO 25 KNOTS AT TIMES IN THE LATE MORNING AND
AFTERNOON...WITH THE HIGHEST GUSTS AT KPHL AND KACY. ALL AREAS
SHOULD BE VFR BY 2100 UTC...BUT THE NORTHERLY WINDS COULD GUST INTO
WEDNESDAY EVENING.

OUTLOOK...
FOR WEDNESDAY NIGHT, THE TERMINALS COULD SEE SOME MVFR WITH THE
DEPARTING FRONT.

THURSDAY THOUGH SUNDAY GETS A BIT MORE COMPLICATED. LOOKS LIKE
THERE'S A PRETTY GOOD CHANCE OF SEEING LOW CLOUDS DURING THE LATE
NIGHT AND EARLY MORNING HOURS THANKS TO A PERSISTENT ONSHORE FLOW.

IFR/MVFR POSSIBLE EACH NIGHT WITH 3K-5K CIGS DURING THE DAY.

HOLDING OFF ON THE MENTION OF DRIZZLE AT THIS POINT.

&&

.MARINE...
WINDS HAVE REMAINED JUST BELOW SMALL CRAFT LEVELS ON THE OCEAN THIS
EVENING IN THE GRADIENT AHEAD OF THE COLD FRONT. INTERESTINGLY...
SEAS DID NOT REALLY RESPOND TO THE SOUTHERLY FETCH...SUGGESTING
THAT THE WINDS JUST ABOVE THE SURFACE WERE NOT MIXING DOWN TO THE
OCEAN SURFACE VERY EFFICIENTLY. THE BEST GRADIENT ON THE OCEAN IS
PASSING...SO WINDS AND SEAS MAY NOT GET TO SMALL CRAFT LEVELS
THERE DURING THE OVERNIGHT.

ON DELAWARE BAY...WINDS ARE JUST NOW STARTING TO DROP BACK TOWARD
SMALL CRAFT LEVELS. THE FUNNELING ON THE BAY HAS BEEN EFFICIENT
THE LAST 24 HOURS OR SO...BUT THE LOCAL EFFECT WILL BE INTERRUPTED
BY THE APPROACHING COLD FRONT. WINDS COULD DROP BELOW SMALL CRAFT
LEVELS FOR A TIME LATE TONIGHT ON DELAWARE BAY...BEFORE THE NORTHERLY
GRADIENT PICKS UP LATE TONIGHT OR EARLY WEDNESDAY MORNING.

THE RAIN OVER OUR WATERS WILL PERSIST THROUGH TOMORROW MID-DAY
BEFORE A COLD FRONT MOVES THROUGH. ONCE THE FRONT IS THROUGH A
WAVE OF LOW PRESSURE WILL DEVELOP ALONG IT OFF THE DELMARVA COAST.
WINDS WILL TURN FROM THE NORTHWEST TO THE EAST TOMORROW AND PICK
UP IN INTENSITY AS THE PRESSURE GRADIENT BEGINS TO TIGHTEN AS HIGH
PRESSURE MOVES DOWN FROM CANADA.

OUTLOOK...

NJ/DE ATLC WATERS: SCA OR NEAR SCA CONDITIONS POSSIBLE THROUGH THE
WEEKEND, ESPECIALLY SOUTHERN WATERS, MAINLY DUE TO HAZARDOUS SEAS
FROM A PERSISTENT NE FLOW.

DEL BAY: MOSTLY SUB SCA THROUGH THE WEEKEND EXCEPT POSSIBLY IN A NE
FLOW G20-25KT WEDNESDAY NIGHT INTO THE FIRST HALF OF THURSDAY.

&&

.HYDROLOGY...
MAX RFALL REPORT SO FAR AS OF 10 PM IS ABOUT 2 INCHES IN NW
CUMBERLAND COUNTY NJ...MAYBE A BIT LESS THAN THE STP/STA INDICATED
3 TO 4 INCHES ON OUR DIX RADAR. RADAR APPEARS TO BE OVERESTIMATING
BUT ITS POSSIBLE 3 INCHES HAS OCCURRED IN THE MAX AXIS ACROSS SE
SALEM COUNTY TO NORTHERN CUMBERLAND COUNTY NJ VICINITY HANCOCKS
BRIDGE TO SEABROOK FARMS. FORTUNATELY MUCH OF THIS REGION IS
GRIDDED DRY AND CAN HANDLE ALMOST 3 INCHES IN 1 HR. WE'RE
MONITORING COOCHS BRIDGE RAPID RISES IN NORTHERN NEW CASTLE
COUNTY WHERE A WARNING MAY BE ISSUED SHORTLY.

LOCALLY HEAVY RAIN HAS FALLEN AHEAD OF A SURFACE WARM FRONT IS A
TONGUE OF HIGH PRECIPITABLE WATER VALUES ACROSS NORTHEAST MARYLAND
THROUGH NORTHERN DELAWARE INTO SOUTHERN NEW JERSEY. AS MUCH AS ONE
AND ONE-HALF INCHES OF RAIN HAS FALLEN WITH THIS BATCH THIS
EVENING...AND SOME OF THE QUICKER RESPONDING CREEKS HAVE ALREADY
PEAKED BEHIND THE RAIN. PARTS OF THIS AREA HAVE BEEN PLACED IN
AREA FLOOD ADVISORIES AS A RESULT.

THE OTHER AREA OF CONCERN LATE THIS EVENING IS NORTHWEST NEW
JERSEY...WHERE THE REMNANTS OF ELEVATED CONVECTION CONTINUE TO
PUSH EAST. PRECIPITABLE WATER VALUES HERE ARE NOT AS HIGH...AND
THE RAIN IS PROGRESSIVE. NOTHING MORE THAN NUISANCE FLOODING IS
EXPECTED WITH THIS AREA OF RAIN THOROUGH THE EARLY MORNING HOURS.

&&

.TIDES/COASTAL FLOODING...
TIDES CONTINUE TO RUN CLOSE TO 2 FEET ABOVE PREDICTED EARLY THIS
ACROSS THE EASTERN SHORE OF THE CHESAPEAKE BAY. WHILE THE SOUTHERLY
FLOW SHOULD START TO BACK OFF AHEAD OF THE COLD FRONT...IT LOOKS
LIKE THE PAST HIGH TIDE HAD A HARD TIME GETTING OUT...AND THE
INCOMING TIDE SHOULD COME IN ABOVE CBOFS NUMBERS. PROJECTING THE
CURRENT TIDE DEPARTURES INTO THE UPCOMING HIGH TIDE CYCLE WOULD
CERTAINLY PRODUCE MINOR TIDAL FLOODING.

IT IS LIKELY THAT THE DEPARTURE WILL DROP OFF AS WE APPROACH HIGH
TIDE. A COASTAL FLOOD ADVISORY CONTINUES. CAMBRIDGE AT 3.41 AT
1036 PM...JUST BLO ADVISORY.

WHILE THE DEPARTURE IS LARGER AT TOLCHESTER BEACH...IT IS
POSSIBLE...SINCE THE HIGH TIDE OCCURS 3 HOURS LATER...THAT THIS
LOCATION MAY NOT GET TO THE MINOR TIDAL FLOODING BENCHMARK.

&&

.RIP CURRENTS...
THE RIP CURRENT RISK FOR NEW JERSEY SHOULD BE RIGHT ON THE BORDER OF
LOW AND MODERATE WEDNESDAY. WAVES OF 3 TO 5 FEET (MAINLY IN SOUTHEAST
SWELL) IN THE SURF ZONES WITH A 6 SECOND PERIOD SUGGESTS THE RISK
WOULD BE MODERATE...BUT WINDS FROM THE EAST AND NORTHEAST SUGGEST
THAT THE RISK MAY NOT BE THAT HIGH. AT THIS JUNCTURE...A MODERATE
RISK WILL BE FORECAST FOR WEDNESDAY FOR NEW JERSEY.

FOR DELAWARE...SURF ZONE WAVES SHOULD BE A BIT LOWER...AND THIS
SHOULD TRANSLATE INTO A LOW RISK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...COASTAL FLOOD ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR MDZ012-015-
     019-020.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 5 PM EDT WEDNESDAY FOR ANZ430-431-
     450-451.

&&

SYNOPSIS...KRUZDLO
NEAR TERM...DRAG/HEAVENER 1045P
SHORT TERM...HEAVENER
LONG TERM...KRUZDLO
AVIATION...DRAG/HAYES/KRUZDLO 1045P
MARINE...DRAG/HEAVENER/KRUZDLO
HYDROLOGY...1045P
TIDES/COASTAL FLOODING...1045P
RIP CURRENTS...
Hazardous weather outlook, Jun 12, 6:30 PM EST, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
730 PM EDT TUE JUN 12 2012

DEZ001-NJZ001-007>010-012-015-017>019-PAZ054-055-060>062-067>071-
132330-
NEW CASTLE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
730 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN
NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED MODERATE TO HEAVY SHOWERS WITH EMBEDDED THUNDERSTORMS MAY
PRODUCE POOR DRAINAGE FLOODING THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ008-NJZ013-016-020>023-027-132330-
KENT-INLAND SUSSEX-CECIL-WESTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
730 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

SHOWERS WITH HEAVY RAIN MAY PRODUCE LOCALIZED FLOODING THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-015-019-020-132330-
KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
730 PM EDT TUE JUN 12 2012

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-132330-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
730 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE NEW
JERSEY COAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE NEW
JERSEY COAST ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-132330-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
730 PM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 12, 6:10 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
710 PM EDT TUE JUN 12 2012

DEZ001-MDZ008-NJZ016-130015-
CECIL MD-NEW CASTLE DE-SALEM NJ-
710 PM EDT TUE JUN 12 2012

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT NEW
CASTLE...CECIL AND SALEM COUNTIES...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 2 MILES SOUTH OF ELKTON...
MOVING EAST AT 25 MPH. THE SHOWERS WILL BE NEAR GLASGOW AROUND 715
PM...MOUNT PLEASANT...BROOKSIDE AROUND 720 PM...SAINT GEORGES...BEAR
AROUND 725 PM...SAINT GEORGES AROUND 730 PM...DELAWARE CITY...PORT
PENN...WILMINGTON MANOR AROUND 735 PM AND NEW CASTLE AROUND 740 PM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 3972 7555 3972 7552 3971 7551 3972 7550
      3974 7538 3946 7537 3947 7555 3950 7556
      3948 7558 3947 7559 3947 7591 3965 7591

FORECASTER: MEOLA
Special weather statement, Jun 12, 9:18 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1018 PM EDT TUE JUN 12 2012

NJZ001-007>010-PAZ055-062-069-130415-
BUCKS PA-HUNTERDON NJ-MONROE PA-MORRIS NJ-NORTHAMPTON PA-SOMERSET NJ-
SUSSEX NJ-WARREN NJ-
1018 PM EDT TUE JUN 12 2012

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT WARREN...
HUNTERDON...MORRIS...SOMERSET...SUSSEX...BUCKS...MONROE AND
NORTHAMPTON COUNTIES...

AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 11 MILES NORTH OF EASTON...
MOVING EAST AT 15 MPH. THE SHOWERS WILL BE NEAR PORTLAND...HARMONY...
ALPHA...FERNDALE AROUND 1025 PM...COLUMBIA...REVERE...OTTSVILLE
AROUND 1030 PM...ROXBURG...ECHO LAKE AROUND 1035 PM AND BELVIDERE
AROUND 1040 PM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 4053 7453 4045 7539 4050 7539 4054 7533
      4057 7538 4117 7534 4120 7514 4115 7514
      4115 7508 4110 7504 4109 7502 4116 7491
      4123 7486 4127 7454

HAYES
Special weather statement, Jun 12, 9:29 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1029 PM EDT TUE JUN 12 2012

NJZ021>025-130330-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-
1029 PM EDT TUE JUN 12 2012

...AN AREA OF SHOWERS PRODUCING HEAVY RAINFALL WILL AFFECT CAPE
MAY...ATLANTIC AND CUMBERLAND COUNTIES...

AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SHOWERS PRODUCING HEAVY RAINFALL 10 MILES NORTH OF CAPE
MAY...MOVING EAST AT 15 MPH. THE SHOWERS WILL BE NEAR GREEN CREEK...
BELLEPLAIN FOREST AROUND 1035 PM...RIO GRANDE...ERMA...CAPE MAY
AROUND 1040 PM...WHITESBORO-BURLEIGH...GOSHEN AROUND 1045 PM...
DENNISVILLE AROUND 1050 PM...CAPE MAY COURT HOUSE AND WEST WILDWOOD
AROUND 1055 PM.

VERY HEAVY RAIN WILL FALL FROM THESE SHOWERS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

LAT...LON 3917 7467 3910 7470 3899 7478 3893 7487
      3892 7497 3894 7498 3902 7496 3909 7491
      3915 7490 3918 7495 3919 7503 3921 7504
      3919 7513 3935 7513 3936 7451 3931 7451

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, New Castle

When
June 12, 10:03 PM EST to June 13, 2:47 AM EST
Where
New Castle County, 1.64 mi WSW of Cooch to 2.86 mi E of Christiana
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
39.642, -75.759

The Christina River at Coochs Bridge had moderate flooding and was above its 10.5 foot flood stage from 1103 p.m. EDT on the 12th through 347 a.m. EDT on the 13th. It crested at 12.00 feet at 130 a.m. EDT on the 13th. Event precipitation totals included 4.60 inches in Saint Georges Hundred, 4.06 inches in Glasglow, 3.31 inches in Newark and 1.48 inches at the New Castle County Airport.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388198.